Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I love everything about myself from head to toe, expect my skin. If I am clear I can accomplish anything and be the most confident person, when I break out my confidence and happiness go from 10 to 2. I took accutane and finished around July last summer. It cleared me fast (even by the second month I was getting no pimples anymore at all) with little side effects and bearable dryness.

But after I was off what I kept calling the miracle drug I started breaking out again. Differen worked for a few months but that seems to have faded off too. I met the most amazing guy, and my recent around the mouth 'make out break outs' are destroying me. Now comes the ever familiar I dont wanna kiss cause my cover up will rub off. I included pics from the worse days of the last month (and one of me clear so I can keep some confidence today). It's not the worst, I know, but its there and it controls me and is in my mind at all times. I eat and sleep well and take such good care of my skin, and I just cant control it any more then that.

For anyone kind enough to listen, my questions are, do you think a second course is a good idea? Are the side effects usually a bit less on the second time? Do you still have to wait a month for it?

Thank you

Melanie

post-67058-1269462674_thumb.jpg

post-67058-1269462685_thumb.jpg

post-67058-1269462696_thumb.jpg

post-67058-1269462714_thumb.jpg

post-67058-1269462674_thumb.jpg

post-67058-1269462685_thumb.jpg

post-67058-1269462696_thumb.jpg

post-67058-1269462714_thumb.jpg

Share this post


Link to post
Share on other sites

I wouldn't take a second course. I'm pretty sure accutane gets less and less effective the more you take it. I'd try out a topical like duac, retin a, or give Dan's regimen a shot because your skin looks like it could be controlled now with just bp.

Share this post


Link to post
Share on other sites

It's hard to tell from your pictures but your acne doesn't look very bad. I totally understand how you feel though. I had my acne come back after 3 years. Maybe you didn't take enough Accutane? As in maybe your dose or the length of your course wasn't enough. I really think you should try other things first though if Accutane didn't work the first time.

Share this post


Link to post
Share on other sites

I'm on differin and the accutane face wash. i've tried docycycolin. I don't want to go through a trying things, having initial break out process, I want the thing I know that worked. :(

Share this post


Link to post
Share on other sites
I love everything about myself from head to toe, expect my skin. If I am clear I can accomplish anything and be the most confident person, when I break out my confidence and happiness go from 10 to 2. I took accutane and finished around July last summer. It cleared me fast (even by the second month I was getting no pimples anymore at all) with little side effects and bearable dryness.

But after I was off what I kept calling the miracle drug I started breaking out again. Differen worked for a few months but that seems to have faded off too. I met the most amazing guy, and my recent around the mouth 'make out break outs' are destroying me. Now comes the ever familiar I dont wanna kiss cause my cover up will rub off. I included pics from the worse days of the last month (and one of me clear so I can keep some confidence today). It's not the worst, I know, but its there and it controls me and is in my mind at all times. I eat and sleep well and take such good care of my skin, and I just cant control it any more then that.

For anyone kind enough to listen, my questions are, do you think a second course is a good idea? Are the side effects usually a bit less on the second time? Do you still have to wait a month for it?

Thank you

Melanie

Hey Melanie,

I am currently on my second course... in fact I'm about a week in now... Like you I finished during the last week of July or first week of August and began to break out again in October. I went on Cefadroxil (Duricef) for the past 4 months but it was not working consistently so I decided to go on another course of Accutane with a slightly higher dosage. My acne is no where near as bad as it was prior to my first course, its just when I do get acne its cystic and painful.

Anyways... about the side effects: I'm only a week in but I can definitely tell you my eyes are dryer than they were at this point during my first course. Lips are beginning to chap up but nothing serious (I'm on 40mg/day and I weigh 180 lbs btw). Also, I think when you refer to waiting a month you are referencing the pregnancy tests and stuff for girls who take it... I'm not too sure since I'm a guy, but I can tell you the iPledge rules were the exact same as last year when I signed up.

I might start a log on here so check back if you want! Hope this helps.

Share this post


Link to post
Share on other sites

Hey,

Have you ever considered that your acne might be hormonal? I know you have probably already looked into this, but if you havent, then its worth a try! My gf is on Spironolactone, which helps with hormonal acne, and shes pretty much clear now. Might be worth a try if your acne is hormonal... Accutane wont fix hormonal acne

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×